Alert archive / New Jersey / Special Weather Statements in 2017
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 18, 2017, 5:26 PM EDT for Sussex County, New Jersey. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2017, 5:26 PM EDT (21:26 UTC)
- Expired
- Jul 18, 2017, 6:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, NJ
The radar
The Philadelphia radar (KDIX), 148 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 539 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
457
WWUS81 KPHI 182126
SPSPHI
Special Weather Statement
National Weather Service MOUNT HOLLY NJ
526 PM EDT TUE JUL 18 2017
NJZ001-182230-
Sussex-
526 PM EDT TUE JUL 18 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SUSSEX COUNTY...
At 524 PM EDT, a strong thunderstorm was located near High Point, or
near Montague, moving east at 20 mph.
This storm may produce heavy rain resuling in ponding of water on
roadways and possibly flooding of low-lying areas.
Locations impacted include...
Port Jervis, Montague, Hamburg, Sussex, High Point, Pellettown,
Highland Lake, Vernon Valley, Hainesville and Upper Greenwood Lake.
LAT...LON 4120 7437 4112 7446 4118 7488 4131 7481
4133 7476 4135 7475 4135 7472 4136 7470
TIME...MOT...LOC 2124Z 275DEG 19KT 4128 7469
$$
amcWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 18, 3:45 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 18, 3:45 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 345 PM EDT Tue Jul 18 2017 .SYNOPSIS... A weak front will dissipate across the area tonight. It will be followed by weak high pressure which will settle across the area Wednesday and remain through Thursday. Another front will affect the area later Friday into Friday night. The front will not mve far from the area and continue to bring unsettled conditions for the upcoming weekend and into early next week. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... High pressure located over the Atlantic will continue to draw humidity into our region. We will remain on the western edge of the high's influence. Scattered showers and thunderstorms will continue to develop in parts of northern New Jersey and eastern Pennsylvania into the early evening hours. A more pronounced area of instability with mixed layer CAPE values in the 1500 to 2000 J/kg range was located over central Maryland and northeastern Virginia at mid afternoon. That area should receive stronger and more widespread thunderstorm activity than is expected in our region. The steering flow remains weak, so any thunderstorms that develop will be slow moving and they could produce locally heavy rainfall amounts. The scattered showers and thunderstorms are forecast to dissipate with the loss of daytime heating, leaving a partly cloudy sky. While some low clouds and patchy fog may develop toward morning, it should not be as widespread as it was this morning being that we will be more squarely in the tropical type air mass. Minimum temperatures are anticipated to be mainly in the upper 60s and the lower 70s with a light and variable wind. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... A fair amount of sunshine is expected for Wednesday along with a southwest wind around 5 to 10 MPH. Conditions will remain very warm and humid. Maximum temperatures are forecast to be in the lower 90s at most locations, with readings not getting above the 80s in the elevated terrain and along the immediate coast. Maximum heat index values are expected to be generally in the upper 90s, which is below the Heat Advisory criteria. The guidance is suggesting that an instability maximum may develop over or near the Philadelphia metropolitan area on Wednesday afternoon. Mixed layer CAPE values could rise into the 1000 to 1500 J/kg range. As a result, we will keep a low or slight chance of showers and thunderstorms for that time period. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... A pattern which favors above normal temperatures and occasional showers is in the long term part of the forecast. Temperatures will continue to be above normal Thursday through next Monday in many areas. The heat will not be excessive however although heat indicies may approach advisory levels at times. High temperatures will be mostly in the low or mid 90s through Sunday and then a few degrees less for next Monday. After that, temperatures should slip back to a little below normal for Tuesday. Precipitation will be typical for summer with mostly dry days and chances for scattered showers and tstms. Thursday and Friday will likely be the two days with the lowest chances for precipitation. A front may bring some showers Friday night however. The front will stall across the area, so the period Saturday through next Monday will have almost daily chcs for showers and thunder. The favored times are afternoon and evening. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. VFR conditions are expected into early tonight. Scattered showers and thunderstorms, mainly in northern New Jersey and eastern Pennsylvania, should dissipate before 0100Z. There is a low chance that a shower or thunderstorm will impact any of our TAF sites so there is no mention in the TAFs. Patchy low clouds and fog may develop for late tonight and early Wednesday morning but it should not be as widespread or long lasting as it was early today. Mainly VFR conditions are anticipated for Wednesday with a low or slight chance of afternoon showers and thunderstorms. A southwest wind around 4 to 8 knots into this evening with some local sea and bay breeze effects should become light and variable for tonight. A southwest wind around 5 to 10 knots is anticipated for Wednesday. OUTLOOK... Wed night thru Fri...VFR conditions expected. A little early morning haze or fog possible in rural areas. Fri night thru Sunday...Mostly VFR, but sct showers and tstms could bring lower cigs/vsbys at times. Favored times are afternoon and early evening. Patchy pre-dawn fog psbl too. && .MARINE... High pressure over the Atlantic will continue to influence the coastal waters of Delaware and New Jersey for tonight and Wednesday. The wind should favor the south and southwest at less than 15 knots. Wave heights on our ocean waters will remain around 2 feet and waves on Delaware Bay should be 2 feet or less. OUTLOOK... Generally sub-SCA conditions expected through the period. Sct showers and tstms are possible mostly between Fri night and Sunday night. Locally higher winds and seas in tstms. RIP CURRENTS... We will keep the moderate risk for the development of dangerous rip currents along the New Jersey coast into this evening. There is a low risk at the Delaware beaches. We are anticipating a low risk for both New Jersey and Delaware on Wednesday. However, an underlying 10 to 12 second southeasterly swell may reach the coast on Wednesday afternoon possibly resulting in a developing moderate risk at that time. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...O'Hara Near Term...Iovino Short Term...Iovino Long Term...O'Hara Aviation...Iovino/O'Hara Marine...Iovino/O'Hara
Hazardous weather outlook, Jul 18, 3:24 PM EDT, 2 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 324 PM EDT Tue Jul 18 2017 DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-191930- New Castle-Mercer-Gloucester-Camden-Northwestern Burlington-Delaware- Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks- 324 PM EDT Tue Jul 18 2017 This Hazardous Weather Outlook is for northern Delaware, central New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The heat index values will be between 95 and 100 degrees for the periods between Wednesday and Friday and again Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-016-020>023- 027-PAZ054-055-060>062-101-103-105-191930- Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex- Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-Salem- Ocean-Cumberland-Atlantic-Cape May-Southeastern Burlington-Carbon- Monroe-Berks-Lehigh-Northampton-Western Chester-Western Montgomery- Upper Bucks- 324 PM EDT Tue Jul 18 2017 This Hazardous Weather Outlook is for central Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NJZ014-024>026-191930- Eastern Monmouth-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean- 324 PM EDT Tue Jul 18 2017 This Hazardous Weather Outlook is for central New Jersey and southern New Jersey. .DAY ONE...This Afternoon and Tonight. There is a moderate risk for the development of dangerous rip currents. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-191930- Delaware Beaches- 324 PM EDT Tue Jul 18 2017 This Hazardous Weather Outlook is for southern Delaware. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-191930- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 324 PM EDT Tue Jul 18 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 18, 5:26 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service MOUNT HOLLY NJ
526 PM EDT TUE JUL 18 2017
NJZ001-182230-
Sussex-
526 PM EDT TUE JUL 18 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SUSSEX COUNTY...
At 524 PM EDT, a strong thunderstorm was located near High Point, or
near Montague, moving east at 20 mph.
This storm may produce heavy rain resuling in ponding of water on
roadways and possibly flooding of low-lying areas.
Locations impacted include...
Port Jervis, Montague, Hamburg, Sussex, High Point, Pellettown,
Highland Lake, Vernon Valley, Hainesville and Upper Greenwood Lake.
LAT...LON 4120 7437 4112 7446 4118 7488 4131 7481
4133 7476 4135 7475 4135 7472 4136 7470
TIME...MOT...LOC 2124Z 275DEG 19KT 4128 7469
amcThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:36 PM EDT | Areal Flood Advisory | PHI | Sussex | 3 hr |
Nearby
Special Weather Statements in New Jersey, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.